Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 29, 2019, 3:08 PM EDT for Houston County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2019, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 29, 2019, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Houston County, GA
The radar
The Robins AFB radar (KJGX), 52 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482
WWUS82 KFFC 291908
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Sat Jun 29 2019
GAZ093>095-105-291945-
Macon GA-Peach GA-Dooly GA-Houston GA-
308 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...SOUTHERN PEACH...
NORTHERN DOOLY AND SOUTHWESTERN HOUSTON COUNTIES UNTIL 345 PM EDT...
At 307 PM EDT...a strong thunderstorm was over Grove Park, or near
Perry...moving west at 5 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Unadilla, Marshallville, Saint Louis, Moss Oak, Meadowdale,
Elko, Grove Park, Henderson and Grovania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3243 8365 3225 8369 3225 8399 3252 8393
TIME...MOT...LOC 1907Z 100DEG 6KT 3236 8376
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 29, 2:00 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 29, 2:00 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 200 PM EDT Sat Jun 29 2019 .PREV DISCUSSION... /Issued 742 AM EDT Sat Jun 29 2019/ UPDATE... Updated for the 12Z Aviation Discussion. PREV DISCUSSION... /Issued 402 AM EDT Sat Jun 29 2019/ SHORT TERM /Today through Sunday/... A typical weak-flow summertime type of pattern is in place over the southeastern CONUS to begin the short term period. Temperatures are expected to be near or just above climatological normals areawide, with highs in the upper 80s to mid 90s and low temperatures in the upper 60s and low 70s. Persistent southeasterly flow today will allow for moisture to continue increasing across the forecast area throughout the day today. PWATs will increase to the 1.8 to 2 inch range by late in the afternoon and remain entrenched across the area on Sunday, with the highest of these PWAT values in central Georgia. In the absence of any organized forcing mechanism, convection will once again be diurnally driven today and Sunday, with the highest chances (high-end chance PoPs to low-end likely PoPs) focused across central Georgia where the deepest moisture is expected to located. with weak flow in place along with only modest mid-level lapse rates and instability values, the chance of widespread severe weather is once again expected to be low both today and Sunday. However, some isolated strong storms could be possible each afternoon. King LONG TERM /Sunday Night through Friday/... Upper ridging will dominate the first part of the work week and as the main moisture axis sags farther south, expecting only slight chance pops for isolated showers and storms on the outskirts of the CWA for Monday and Tuesday. The ridge looks to dampen/retrograde westward Wednesday through Friday, which will allow greater moisture return and some exposure to possible enhanced forcing with any impulses tracking along still fairly weak longwave energy from the west. Have general chance pops for scattered convection daily through the second half of the week. Unfortunately, it looks like we cannot guarantee a dry Independence day with 30-40 percent chance of showers and storms. Temps will be above climo norms thru period with most areas in the mid to upper 90s, and with some increased humidity the resultant heat indices could be flirting with Heat Advisory criteria in portions of the area (especially central Georgia) for Tuesday through Friday. Please monitor future updates if this is warranted. Baker && .AVIATION... 18Z Update... SHRA/TSRA developing across the area this afternoon and should continue through the evening hours. Ceilings are mainly VFR but seeing some MVFR ceilings in and around convective activity. Ceilings will get back into the VFR range over night and will see some more MVFR ceilings Sunday as another round of storms are expected. Winds are still out of the E to SE but seeing some variable gusty winds 15-25kt with the showers and thunderstorms. No impacts to VSBYs except in and around SHRA/TSRA activity. //ATL Confidence...18Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 91 70 93 71 / 30 20 20 5 Atlanta 89 71 90 72 / 50 40 30 10 Blairsville 85 64 86 64 / 30 30 30 10 Cartersville 91 69 91 70 / 40 40 30 10 Columbus 90 72 92 74 / 70 70 40 20 Gainesville 89 70 90 71 / 30 20 20 10 Macon 91 71 92 72 / 70 60 40 20 Rome 91 69 92 70 / 50 40 30 10 Peachtree City 89 70 91 71 / 60 60 40 20 Vidalia 92 72 92 74 / 70 70 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Baker AVIATION...01
Hazardous weather outlook, Jun 29, 5:00 AM EDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 500 AM EDT Sat Jun 29 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 500 AM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are possible today across portions of the area, with the greatest chance across central Georgia. Isolated strong storms are possible with gusty winds, occasional lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms are possible across the area Sunday and Wednesday through Friday. Some strong storms are possible and isolated severe cannot be ruled out. While chances decrease for Monday and Tuesday, some isolated development is still possible. Heat indices could approach advisory level (near 105 degrees) across portions of the area, particularly central Georgia, Tuesday through Friday. Please monitor forecast updates if issuances are warranted. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 29, 1:42 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
142 PM EDT Sat Jun 29 2019
GAZ081>083-094-095-291815-
Peach GA-Bibb GA-Houston GA-Crawford GA-Twiggs GA-
142 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR PEACH...SOUTHERN BIBB...NORTHERN
HOUSTON...SOUTHEASTERN CRAWFORD AND WESTERN TWIGGS COUNTIES UNTIL 215
PM EDT...
At 142 PM EDT...a strong thunderstorm was over Centerville, or 9
miles north of Perry...moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Macon, Perry, Fort Valley, Warner Robins, Centerville, Byron, Robins
Air Force Base, Jack Brown Estates, Bullard, Rutland, Houston Lake,
Lakewood, Powerville, Skipperton, Elberta, Middle Georgia Regional
Airport, Bonaire and Miami Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3262 8348 3241 8373 3265 8397 3284 8364
TIME...MOT...LOC 1742Z 135DEG 11KT 3259 8368
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 29, 2:02 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
202 PM EDT Sat Jun 29 2019
GAZ030-041-291830-
Polk GA-Haralson GA-
202 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POLK AND
NORTHWESTERN HARALSON COUNTIES UNTIL 230 PM EDT...
At 201 PM EDT...a strong thunderstorm was near Mars Hills, or 8 miles
west of Buchanan...moving northwest at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Tallapoosa and Esom Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3399 8533 3381 8520 3371 8535 3395 8540
TIME...MOT...LOC 1801Z 144DEG 11KT 3382 8534
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 29, 2:36 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
236 PM EDT Sat Jun 29 2019
GAZ030-041-291900-
Polk GA-Haralson GA-
236 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POLK AND NORTHWESTERN
HARALSON COUNTIES UNTIL 300 PM EDT...
At 235 PM EDT...a strong thunderstorm was near Felton, or near
Buchanan...moving northwest at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cedartown, Etna, Felton and Esom Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3408 8541 3408 8533 3387 8517 3376 8535
3377 8536 3407 8542
TIME...MOT...LOC 1835Z 141DEG 8KT 3384 8528
WIND...50MPHSpecial weather statement, Jun 29, 2:41 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
241 PM EDT Sat Jun 29 2019
GAZ067-069-079-080-291915-
Taylor GA-Upson GA-Meriwether GA-Talbot GA-
241 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TAYLOR...UPSON...
SOUTHEASTERN MERIWETHER AND NORTHEASTERN TALBOT COUNTIES UNTIL 315 PM
EDT...
At 241 PM EDT...a line of strong thunderstorms was along a line
extending from Pleasant Hill to near Big Lazer Creek Wma to near
Wesley Church...and moving north at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Thomaston, Sunset Village, Lincoln Park, Atwater, Sprewell Bluff
State Park, Crest, Pleasant Hill, Sunnyside, Salem, Prattsburg,
Hannahs Mill, Big Lazer Creek Wma, Wesley Church and Carsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3267 8440 3278 8454 3296 8457 3298 8452
3297 8452 3297 8451 3298 8450 3300 8446
3299 8439 3279 8417 3259 8424
TIME...MOT...LOC 1841Z 173DEG 9KT 3280 8449 3273 8441 3266 8429
WIND...50MPHSpecial weather statement, Jun 29, 2:46 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
246 PM EDT Sat Jun 29 2019
GAZ069>071-081-291915-
Lamar GA-Monroe GA-Upson GA-Crawford GA-
246 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMAR...SOUTHWESTERN
MONROE...NORTHEASTERN UPSON AND NORTHWESTERN CRAWFORD COUNTIES UNTIL
315 PM EDT...
At 246 PM EDT...a strong thunderstorm was near Russellville, or 9
miles north of Roberta...moving west at 25 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Yatesville, Culloden, Russellville, Logtown and Musella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3297 8419 3293 8392 3278 8396 3279 8423
TIME...MOT...LOC 1846Z 094DEG 21KT 3285 8402
WIND...50MPHSpecial weather statement, Jun 29, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Sat Jun 29 2019
GAZ093>095-105-291945-
Macon GA-Peach GA-Dooly GA-Houston GA-
308 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MACON...SOUTHERN PEACH...
NORTHERN DOOLY AND SOUTHWESTERN HOUSTON COUNTIES UNTIL 345 PM EDT...
At 307 PM EDT...a strong thunderstorm was over Grove Park, or near
Perry...moving west at 5 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Unadilla, Marshallville, Saint Louis, Moss Oak, Meadowdale,
Elko, Grove Park, Henderson and Grovania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3243 8365 3225 8369 3225 8399 3252 8393
TIME...MOT...LOC 1907Z 100DEG 6KT 3236 8376
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:55 AM EDT | Special Weather Statement | FFC | Twiggs | 35 min |
| Jun 29, 12:13 PM EDT | Special Weather Statement | FFC | Troup | 32 min |
| Jun 29, 12:21 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 39 min |
| Jun 29, 12:41 PM EDT | Special Weather Statement | FFC | Meriwether | 34 min |
| Jun 29, 12:48 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 42 min |
| Jun 29, 1:24 PM EDT | Special Weather Statement | FFC | Lamar, Meriwether, Pike, Troup | 36 min |
| Jun 29, 1:42 PM EDT | Special Weather Statement | FFC | Peach | 33 min |
| Jun 29, 1:48 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 22 min |
| Jun 29, 1:52 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Upson | 29 min |
| Jun 29, 2:02 PM EDT | Special Weather Statement | FFC | Haralson | 28 min |
| Jun 29, 2:36 PM EDT | Special Weather Statement | FFC | Polk | 24 min |
| Jun 29, 2:41 PM EDT | Special Weather Statement | FFC | Upson | 34 min |
| Jun 29, 2:44 PM EDT | Severe Thunderstorm Warning | FFC | Talbot, Taylor, Upson | 46 min |
| Jun 29, 2:46 PM EDT | Special Weather Statement | FFC | Upson | 29 min |
| Jun 29, 3:19 PM EDT | Special Weather Statement | FFC | Upson | 26 min |
| Jun 29, 3:33 PM EDT | Special Weather Statement | FFC | Haralson | 27 min |
| Jun 29, 3:48 PM EDT | Special Weather Statement | FFC | Crisp | 27 min |
| Jun 29, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Pulaski, Wilcox | 48 min |
| Jun 29, 4:19 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| Jun 29, 4:27 PM EDT | Special Weather Statement | FFC | Pulaski | 33 min |
| Jun 29, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski | 44 min |
| Jun 29, 4:44 PM EDT | Special Weather Statement | FFC | Bartow | 31 min |
| Jun 29, 4:46 PM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| Jun 29, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Pulaski | 25 min |
| Jun 29, 5:29 PM EDT | Special Weather Statement | FFC | Jones, Twiggs | 31 min |
| Jun 29, 5:44 PM EDT | Special Weather Statement | FFC | Stewart | 31 min |
| Jun 29, 7:04 PM EDT | Special Weather Statement | FFC | Emanuel | 26 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.